Proceedings of the Indian Academy of Sciences - Mathematical Sciences

, Volume 104, Issue 3, pp 515–542

Some remarks on the Jacobian question


  • Shreeram S Abhyankar
    • Mathematics DepartmentPurdue University
  • Marius Van Der Put
  • William Heinzer
  • Avinash Sathaye

DOI: 10.1007/BF02867118

Cite this article as:
Abhyankar, S.S., Van Der Put, M., Heinzer, W. et al. Proc. Indian Acad. Sci. (Math. Sci.) (1994) 104: 515. doi:10.1007/BF02867118


This revised version of Abhyankar's old lecture notes contains the original proof of the Galois case of then-variable Jacobian problem. They also contain proofs for some cases of the 2-variable Jacobian, including the two characteristic pairs case. In addition, proofs of some of the well-known formulas enunciated by Abhyankar are actually written down. These include the Taylor Resultant Formula and the Semigroup Conductor formula for plane curves. The notes are also meant to provide inspiration for applying the expansion theoretic techniques to the Jacobian problem.


Plane curvesJacobianautomorphismNewton-Puiseux expansion

Copyright information

© Indian Academy of Sciences 1994